Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at May 5, 2012, 12:56 AM CDT for Effingham County, Illinois. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2012, 12:56 AM CDT (05:56 UTC)
- Expired
- May 5, 2012, 2:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Lincoln, IL
County Effingham County, IL
The radar
The Evansville,IN radar (KVWX), 103 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 188 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
007
WWUS83 KILX 050556
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1256 AM CDT SAT MAY 5 2012
ILZ066-067-071-072-050700-
CLAY-EFFINGHAM-JASPER-RICHLAND-
1256 AM CDT SAT MAY 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY...NORTHWESTERN
RICHLAND...SOUTHERN EFFINGHAM AND SOUTHWESTERN JASPER COUNTIES UNTIL
200 AM CDT...
AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EDGEWOOD...OR 16 MILES SOUTHWEST OF
EFFINGHAM...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EDGEWOOD...
IOLA...
WATSON...
BIBLE GROVE...
BOGOTA...
INGAHAM...
OTHER LOCATIONS AFFECTED INCLUDE...MASON...HORD...ELLIOTSTOWN...
NEWTON LAKE AND LATONA.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3883 8870 3891 8870 3891 8878 3902 8877
3905 8817 3882 8816
TIME...MOT...LOC 0557Z 271DEG 17KT 3893 8870
$$
SMITHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 4, 11:32 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, May 4, 11:32 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1132 PM CDT FRI MAY 4 2012 .DISCUSSION... ISSUED 845 PM CDT FRI MAY 4 2012 WEAK FRONTAL BOUNDARY TO OUR NORTH AND SEVERAL MESOSCALE BOUNDARIES FROM THIS MORNINGS CONVECTION NOTED OVER PARTS OF SOUTH CENTRAL AND SE IL WERE THE MAIN FOCUS FOR ISOLATED CONVECTION EARLY THIS EVENING. FURTHER TO OUR NORTHWEST... A FORWARD PROPAGATING MCS HAS LOST SOME OF ITS INTENSITY OVER THE PAST HOUR AS IT HAS OUTRUN THE BETTER INSTABILITY. THE FRONT TO OUR NORTH WILL SLOWLY SETTLE SOUTH AND MAY SET OFF AN ISOLD STORM OR TWO OVERNIGHT BUT IT APPEARS NOW THE BETTER THREATS WILL BE TO OUR WEST AND NORTHWEST...AND OVER SOUTHEAST ILLINOIS. BOTH ILX AND DVN 00Z SOUNDINGS NOT SHOWING MUCH IN THE WAY OF CAPE WITH BOTH AREAS WORKED OVER WELL FROM THUNDERSTORMS EARLIER THIS MORNING. HAVE MADE SOME MINOR ADJUSTMENTS TO PRECIP WORDING...ESP ACRS THE SOUTHEAST FOR THE OVERNIGHT HOURS. UPDATE SHOULD BE OUT BY 915 PM. SMITH && .AVIATION... ISSUED 1125 PM CDT FRI MAY 4 2012 MAIN FORECAST CONCERN THRU 13Z SATURDAY WILL BE WITH THE POTENTIAL FOR FOG AND STRATUS DEVELOPING LATE TONIGHT. CONVECTION CONTINUES TO BE CONFINED TO AREAS WEST AND SOUTH OF THE TAF SITES AND WILL HOLD OFF MENTION IN THE TAFS. ABOUT THE ONLY LOCATION THAT APPEARS CLOSE ENOUGH TO BE AFFECTED WOULD BE SPI AND BASED ON THE TRACK OF THE CONVECTION TO THE WEST AND SOUTWEST OF SPI...WILL HOLD OFF AT THAT LOCATION AS WELL. WEAK COLD FRONT HAS SHIFTED TO AROUND THE I-72 CORRIDOR WITH WINDS BECOMING NORTHEAST TO EAST. AS FAR AS THE LOW CLOUD DECK TO OUR NORTHEAST (500-1000 FEET)...WHICH WAS LOCATED JUST NORTH OF PONTIAC...BASED ON THE PRESENT MOVEMENT...IT APPEARS IT WILL AFFECT PIA...BMI AND CMI IN THE 07Z TO 09Z TIME FRAME. WILL HOLD ON TO THE STRATUS DECK UNTIL 14Z...WITH VFR CONDITIONS PREVAILING THE REST OF THE PERIOD. FURTHER SOUTH AT SPI AND DEC...CONFIDENCE ON THE LOWER CLOUDS REACHING THOSE TWO SITES IS NOT THAT GREAT AT THIS TIME SO WILL INTRODUCE A SCATTERED GROUP AT THIS TIME. SURFACE WINDS WILL REMAIN OUT OF THE NORTHEAST TO EAST TONIGHT AT 5 TO 10 KTS...AND THEN MORE OUT OF AN EAST TO SOUTHEAST DIRECTION ON SATURDAY WITH SPEEDS OF AROUND 10 KTS. SMITH && .PREV DISCUSSION... ISSUED 300 PM CDT FRI MAY 4 2012 SHORT TERM...TONIGHT THROUGH MONDAY NIGHT GUIDANCE TEMPS SIMILAR THROUGH SUNDAY AND USED A BLEND. USED A BLEND BETWEEN THE WARMER MAV AND COOLER MET LOWS SUNDAY NIGHT. UNSETTLED WEATHER PATTERN LOOKS TO CONTINUE THROUGH MONDAY ACROSS CENTRAL AND SOUTHEAST ILLINOIS WITH A FRONTAL BOUNDARY STAYING NEARBY AND DEEP GULF MOISTURE IN PLACE AND WARM TEMPERATURES GIVING AN UNSTABLE AIR MASS. SHORT RANGE MODELS HAVE NOT BEEN HANDLING CONVECTION (OR LACK OF CONVECTION) OVER CENTRAL IL TODAY SO CONFIDENCE LEVEL IN FORECASTING CONVECTION TONIGHT IS LOWER THAN NORMAL. BEST CHANCES OF CONVECTION TONIGHT WILL BE OVER IA AND ALSO SE OVER THE OHIO VALLEY. A FRONTAL BOUNDARY WAS OVER NORTHERN IL NEAR I-80 AND INTO CENTRAL IA/NE WHILE EARLIER MCS ACTIVITY PUT AN OUTFLOW BOUNDARY INTO SOUTHERN IL. AIR MASS THAT HAD BECOME MORE STABLE FOR A TIME TODAY WILL DESTABLIZE DURING REST OF THE AFTERNOON WTIH SOME SUNSHINE AND EXPECTED SCATTERED CONVECTION TO DEVELOP LATE TODAY AND EARLY EVENING AND CONTINUE TONIGHT. SPC CONTINUES SLIGHT RISK OF SEVERE ACROSS AREA BUT BEST THREAT IS OVER IA (ESPECIALLY NW IA) AND IN SOUTHERN INDIANA INTO KY. HAVE JUST 30% CHANCE OF CONVECTION SAT AND 20-30% CHANCE SAT NIGHT WITH LOWEST POPS IN NE AREAS AND IL NOT IN A SLIGHT RISK FOR THIS TIME FRAME WITH SLIGHT RISK AGAIN TO OUR NW OVER IA. INCREASING CHANCES OF CONVECTION SUNDAY AFTERNOON AND SUNDAY NIGHT AND SHIFTING INTO EASTERN IL BY MONDAY AFTERNOON. THIS DUE TO FRONTAL BOUNDARY THAT LIFTS NORTH ACROSS AREA SUNDAY AND THEN PRESSES SE SUNDAY NIGHT AND MONDAY WITH LOW PRESSURE MOVING EASTWARD PASSING JUST NORTH OF CENTRAL IL SUNDAY NIGHT. SLIGHT RISK OF SEVERE STORMS SUNDAY AFTERNOON AND SUNDAY EVENING SW OF I-74. VERY WARM AND HUMID CONDITIONS EXPECTED THIS WEEKEND WITH HIGHS IN THE MID TO UPPER 80S SAT AND SUNDAY WITH LAWRENCEVILLE NEAR 90F AND DEWPOINTS IN THE MID TO UPPER 60S. MODELS DIFFER WITH SPEED OF COLD FRONT PRESSING SE THROUGH IL SUNDAY NIGHT PER NAM MODELS OR MON IF YOU FOLLOW SLOWER GFS AND ECMWF MODELS. LEANED TOWARD THE SLOWER MODEL SOLUTION AND KEPT LIKELY POPS MONDAY IN EASTERN IL AND SE IL COULD STILL BE A RISK OF SEVERE WX MON IF COLD FRONT IS SLOWER. HAVE HIGHS MON RANGING FROM THE LOWER 70S NW OF THE IL RIVER TO NEAR 80F SE OF I-70 IN SOUTHEAST IL. CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS DIMINISH DURING MONDAY NIGHT AND BEST CHANCES AREA IN SE IL MON EVENING. LONG TERM...TUESDAY THROUGH FRIDAY EXTENDED/ENSEMBLE MODELS CONSISTENT IN DIGGING A STRONG UPPER TROUGH ACROSS THE GREAT LAKES BY THE MIDDLE TO NEXT WEEK...AND THEN DEVELOPING A CUTOFF UPPER LOW PRESSURE OVER THE EASTERN STATES BY LATE NEXT WORK WEEK. ENSEMBLES SUGGEST THE BEST CHANCES FOR SHOWERS DURING THIS PERIOD WILL BE TUESDAY AFTERNOON INTO WEDNESDAY...ASSOCIATED WITH THE PASSAGE OF THE UPPER SYSTEM. WILL CONTINUE WITH 20 TO 30% CHANCE OF SHOWERS WITH BEST CHANCES NE AND EAST CENTRAL IL WED. DRY FORECAST STILL INTACT FOR THURSDAY AND FRIDAY. A FEW ENSEMBLES ARE INDICATING THE POSSIBILITY OF ANOTHER IMPULSE DROPPING INTO THE WESTERN GREAT LAKES ON THE BACKSIDE OF THE UPPER LOW NEXT FRIDAY BUT WILL LEAN ON THE DRIER 12Z ECMWF MODEL FOR FRIDAY WITH SURFACE AND UPPER LEVEL RIDGE JUST EAST OF IL. KH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 4, 3:52 PM CDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 352 PM CDT FRI MAY 4 2012 ILZ027>031-036>038-040>057-061>063-066>068-071>073-051100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 352 PM CDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A CLUSTER OF THUNDERSTORMS CURRENTLY DEVELOPING OVER SOUTHWEST MINNESOTA AND NORTHWEST IOWA WILL DROP SOUTHEASTWARD INTO CENTRAL ILLINOIS TONIGHT. LARGE HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS FROM LATE EVENING INTO THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FRONTAL BOUNDARY WILL REMAIN STATIONARY ACROSS CENTRAL ILLINOIS OVER THE WEEKEND...RESULTING IN A DAILY CHANCE FOR THUNDERSTORMS FROM SATURDAY THROUGH MONDAY. THE STORMS COULD BECOME SEVERE SUNDAY AND MONDAY AFTERNOON...WITH LARGE HAIL AND DAMAGING WIND GUSTS BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 PM AND 3 AM. BARNES
In the hours before
Special weather statement, May 4, 7:35 PM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
735 PM CDT FRI MAY 4 2012
ILZ071>073-050130-
CLAY-LAWRENCE-RICHLAND-
735 PM CDT FRI MAY 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...SOUTHERN
RICHLAND AND SOUTHWESTERN LAWRENCE COUNTIES UNTIL 830 PM CDT...
AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLAY CITY...OR 6 MILES SOUTHEAST OF FLORA...
MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SCHNELL...
NOBLE...
PARKERSBURG...
CALHOUN...
CLAREMONT...
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3859 8816 3860 8847 3871 8846 3874 8791
3861 8791 3860 8791 3857 8792 3856 8815
TIME...MOT...LOC 0036Z 275DEG 21KT 3862 8835
SMITHLocal storm report, May 4, 8:20 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
820 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL 5 S CLAY CITY 38.61N 88.35W
05/04/2012 E0.88 INCH CLAY IL FIRE DEPT/RESCUE
RELAYED BY CLAY COUNTY ESDA
&&
GEELHARTLocal storm report, May 4, 11:31 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1131 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL 1 SW WOODSON 39.62N 90.24W
05/04/2012 E0.25 INCH MORGAN IL MESONET
SWOP REPORT
&&
GEELHARTLocal storm report, May 4, 11:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1153 PM CDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 PM HAIL JACKSONVILLE 39.73N 90.23W
05/04/2012 E1.00 INCH MORGAN IL TRAINED SPOTTER
&&
GEELHARTSpecial weather statement, May 5, 12:56 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1256 AM CDT SAT MAY 5 2012
ILZ066-067-071-072-050700-
CLAY-EFFINGHAM-JASPER-RICHLAND-
1256 AM CDT SAT MAY 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY...NORTHWESTERN
RICHLAND...SOUTHERN EFFINGHAM AND SOUTHWESTERN JASPER COUNTIES UNTIL
200 AM CDT...
AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR EDGEWOOD...OR 16 MILES SOUTHWEST OF
EFFINGHAM...MOVING EAST AT 20 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EDGEWOOD...
IOLA...
WATSON...
BIBLE GROVE...
BOGOTA...
INGAHAM...
OTHER LOCATIONS AFFECTED INCLUDE...MASON...HORD...ELLIOTSTOWN...
NEWTON LAKE AND LATONA.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3883 8870 3891 8870 3891 8878 3902 8877
3905 8817 3882 8816
TIME...MOT...LOC 0557Z 271DEG 17KT 3893 8870
SMITHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 7:35 PM CDT | Special Weather Statement | ILX | Richland | 55 min |
| May 5, 1:05 AM CDT | Special Weather Statement | ILX | Lawrence | 55 min |
| May 5, 1:36 AM CDT | Special Weather Statement | ILX | Clay | 54 min |
| May 5, 1:54 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 38 min |
| May 5, 9:23 AM CDT | River Flood Warning | ILX | Clay, Richland | 4 days |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.